Sample-path large deviations for tandem and priority queues with Gaussian inputs

Michel Mandjes, Miranda van Uitert

Research output: Contribution to journalArticleAcademic

27 Citations (Scopus)
73 Downloads (Pure)

Abstract

This paper considers Gaussian flows multiplexed in a queueing network. A single node being a useful but often incomplete setting, we examine more advanced models. We focus on a (two-node) tandem queue, fed by a large number of Gaussian inputs. With service rates and buffer sizes at both nodes scaled appropriately, Schilder’s sample-path large-deviations theorem can be applied to calculate the asymptotics of the overflow probability of the second queue. More specifically, we derive a lower bound on the exponential decay rate of this overflow probability and present an explicit condition for the lower bound to match the exact decay rate. Examples show that this condition holds for a broad range of frequently used Gaussian inputs. The last part of the paper concentrates on a model for a single node, equipped with a priority scheduling policy. We show that the analysis of the tandem queue directly carries over to this priority queueing system.
Original languageEnglish
Pages (from-to)1193-1226
JournalAnnals of applied probability
Volume15
Issue number2
DOIs
Publication statusPublished - 2005

Keywords

  • IR-70359
  • Communication networks
  • Gaussian traffic
  • Differentiated services
  • Schilder’s theorem
  • Sample-path large deviations
  • Tandem queue
  • priority queue

Fingerprint Dive into the research topics of 'Sample-path large deviations for tandem and priority queues with Gaussian inputs'. Together they form a unique fingerprint.

  • Cite this